I just started taking Gabapentin about 3 weeks ago in addition to my other medications for Bipolar I Disorder. I was told to increase daily up to about 600-800 mg per day. I have been pretty consistent with this so far, and today I've started to notice I have this occasional, yet persistent, ringing in my ears. It happens mostly when I get up from sitting or laying down, and won't subside until I cup my ears and "hum" for the noise to die down. Ive been a "loud-music listener" for years and years, and I know the difference between the ringing you get after a long day of blasting music and this. I've researched and haven't found hardly anything on this topic. Most of what I've found has been about how gabapentin is supposed to TREAT ringing of ears/tinnitus, although many researchers find that invalid (according to the sites I have read from). This medication has been a great addition so far, and aside from the initial loopy feeling, slurred speech and sometimes unsteadiness on my feet (felt like a "high" originally, now it isn't as intense), it's been helping immensely with my ongoing treatment over the past 6 years. I'm curious as to if anyone else has experienced a problem like this? I'm allowed to cut back on my daily intake, as long as I don't go too far back which would cause a withdrawal supposedly, so I'm going to try that. But the ringing noise is something I can't handle at all like some people claim to handle. It's not to the extreme, but it's one of those things that I know if it doesn't improve very quickly, it will drive me insane. Any answers, suggestions, stories, etc. Would be greatly appreciated.
No responses have yet been posted. Add your response to this question.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 May 2010 • 1 answer
Posted 25 Feb 2011 • 1 answer
Posted 27 Oct 2015 • 1 answer
Posted 19 Feb 2016 • 0 answers
Posted 17 days ago • 0 answers